MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 2.7X160MM CALIBRATED DRILL STE; TRAUMA, INSTRUMENTS

ZIMMER BIOMET, INC. 2.7X160MM CALIBRATED DRILL STE; TRAUMA, INSTRUMENTS
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: event occurred in (b)(6).The product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that inspection team member found debris in the sterile package.No patient involvement.No further information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint sample was visually evaluated and the reported event was confirmed.No product or packaging was returned for investigation.Review of the provided pictures identified unknown debris within the sterile pouch.Review of the device history records identified one (1) deviation during manufacturing related to the reported event.The root cause of the reported issue is attributed to operator error during the manufacturing process.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Product has been returned.Visual evaluation of the returned product identified that there is debris inside sterile package.Complaint has been confirmed.Ftir analysis conducted on the foreign material in the package identified that it is consistent with the ftir spectra of polypropylene.Product return does not alter the results of the previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
2.7X160MM CALIBRATED DRILL STE
Common Device Name
TRAUMA, INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9523130
Report Number0001825034-2019-05562
Device Sequence Number16836533
Product Code HTW
UDI-Device Identifier00887868024979
UDI-Public(01)00887868024979
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number214227160
Device Lot Number383070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer03/11/2020
10/06/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date03/17/2020
10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1